MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112780
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Hernia (2240)
Date of Event 11/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with right inguinal hernia thereby underwent open repair with the implant of perfix plug (device 1).Per op notes, "an incision to the right groin, a large perfix plug (device 1) was placed to the inguinal floor using sutures." (b)(6) 2011 - patient was diagnosed with recurrent right inguinal hernia thereby underwent open repair with the implant of two perfix plugs (device 2 and 3).Per op notes, "an incision was carried down through the previous incision to the subcutaneous tissue.Identification of the femoral vessels, there was a defect laterally to the cord for which the extra large perfix plug (device 2) was placed.Upon palpation a femoral defect was palpated and a small perfix plug (device 3) was placed in the defect and sutured." (b)(6) 2021 - patient was diagnosed with recurrent right inguinal hernia thereby underwent repair with removal of all previous meshes (device 1, 2 and 3) and implant of 3dmax mid mesh (device 4).Per op notes, "the peritoneum was densely adherent to the previous mesh plug, which was actually intraabdominal.Able to dissect this off the plug and separate the peritoneum from the cord structures.The plugs (device 1, 2 and 3) was then excised.A right sided 3dmax mid mesh (device 4) was placed to the abdominal wall.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.This mdr represents the perfix plug (device 2).An additional supplemental emdr was submitted to represent the perfix plug (device 1).An additional emdr was created to represent the perfix plug (device 3) in gcs.Note, the manufacturing date (15-nov-2010) is considered to be a best estimate.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50895526
Report Number1213643-2026-01235
Device Sequence Number10684132
Product Code FTL
UDI-Device Identifier00801741016622
UDI-Public(01)00801741016622(17)151228(10)HUUK1763
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2015
Device Catalogue Number0112780
Device Lot NumberHUUK1763
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight165 LB